Show Summary Details
Page of

Allergic reactions to colloid infusions—another chapter in the colloid debate 

Allergic reactions to colloid infusions—another chapter in the colloid debate
Chapter:
Allergic reactions to colloid infusions—another chapter in the colloid debate
Author(s):

Jasmeet Soar

DOI:
10.1093/med/9780199651559.003.0046
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2016. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 14 October 2019

All available colloid volume substitutes carry the risk of anaphylactoid reactions. In a multicentre prospective trial, 69 cases of anaphylactoid reactions have been observed among 200,906 infusions of colloid volume substitutes. The frequency of severe reactions (shock, cardiac and/or respiratory arrest) was 0.003% for plasma-protein solutions, 0.006% for hydroxyethyl starch, 0.008% for dextran, and 0.038% for gelatin solutions. . . . Comparing the risks with the beneficial effects of colloid volume substitutes we can safely state that the clinical use of these substances is surely justified.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.